Asymptotic Expansion for Term Structures of Defaultable Bonds with Non-Gaussian Dependent Innovations

Masakazu Miura, Kenichiro Tamaki, Takayuki Shiohama

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    In the context of credit risk, the term structure models that have been studied in the literature are typically models driven by Brownian motion or standard jump diffusions. These models provide coherent modeling that is straightforward to implement. To make these models more flexible, we develop a discrete-time approximation of a continuous-time Vasicek term structure analysis with non-Gaussian and dependent innovations. Higher-order asymptotic theory enables us to evaluate the term structures of defaultable bonds. Numerical examples show that the effects of non-Gaussianity and the dependency of both risk-free rate and default process strongly influence the evaluation of defaultable bonds. As an application, we estimate the parameters of our proposed models for the Japanese corporate credit default swap market.

    Original languageEnglish
    Pages (from-to)311-344
    Number of pages34
    JournalAsia-Pacific Financial Markets
    Volume20
    Issue number4
    DOIs
    Publication statusPublished - 2013

    Fingerprint

    Asymptotic expansion
    Term structure
    Defaultable bonds
    Innovation
    Evaluation
    Approximation
    Credit risk
    Jump diffusion
    Brownian motion
    Asymptotic theory
    Continuous time
    Term structure models
    Credit default swaps
    Discrete-time
    Modeling
    Risk-free rate

    Keywords

    • Credit risk
    • Edgeworth expansion
    • Short rates
    • Term structure
    • Vasicek model

    ASJC Scopus subject areas

    • Finance

    Cite this

    Asymptotic Expansion for Term Structures of Defaultable Bonds with Non-Gaussian Dependent Innovations. / Miura, Masakazu; Tamaki, Kenichiro; Shiohama, Takayuki.

    In: Asia-Pacific Financial Markets, Vol. 20, No. 4, 2013, p. 311-344.

    Research output: Contribution to journalArticle

    @article{7bfa43060b96411e9157ea78677ef3bf,
    title = "Asymptotic Expansion for Term Structures of Defaultable Bonds with Non-Gaussian Dependent Innovations",
    abstract = "In the context of credit risk, the term structure models that have been studied in the literature are typically models driven by Brownian motion or standard jump diffusions. These models provide coherent modeling that is straightforward to implement. To make these models more flexible, we develop a discrete-time approximation of a continuous-time Vasicek term structure analysis with non-Gaussian and dependent innovations. Higher-order asymptotic theory enables us to evaluate the term structures of defaultable bonds. Numerical examples show that the effects of non-Gaussianity and the dependency of both risk-free rate and default process strongly influence the evaluation of defaultable bonds. As an application, we estimate the parameters of our proposed models for the Japanese corporate credit default swap market.",
    keywords = "Credit risk, Edgeworth expansion, Short rates, Term structure, Vasicek model",
    author = "Masakazu Miura and Kenichiro Tamaki and Takayuki Shiohama",
    year = "2013",
    doi = "10.1007/s10690-013-9169-0",
    language = "English",
    volume = "20",
    pages = "311--344",
    journal = "Asia-Pacific Financial Markets",
    issn = "1387-2834",
    publisher = "Springer New York",
    number = "4",

    }

    TY - JOUR

    T1 - Asymptotic Expansion for Term Structures of Defaultable Bonds with Non-Gaussian Dependent Innovations

    AU - Miura, Masakazu

    AU - Tamaki, Kenichiro

    AU - Shiohama, Takayuki

    PY - 2013

    Y1 - 2013

    N2 - In the context of credit risk, the term structure models that have been studied in the literature are typically models driven by Brownian motion or standard jump diffusions. These models provide coherent modeling that is straightforward to implement. To make these models more flexible, we develop a discrete-time approximation of a continuous-time Vasicek term structure analysis with non-Gaussian and dependent innovations. Higher-order asymptotic theory enables us to evaluate the term structures of defaultable bonds. Numerical examples show that the effects of non-Gaussianity and the dependency of both risk-free rate and default process strongly influence the evaluation of defaultable bonds. As an application, we estimate the parameters of our proposed models for the Japanese corporate credit default swap market.

    AB - In the context of credit risk, the term structure models that have been studied in the literature are typically models driven by Brownian motion or standard jump diffusions. These models provide coherent modeling that is straightforward to implement. To make these models more flexible, we develop a discrete-time approximation of a continuous-time Vasicek term structure analysis with non-Gaussian and dependent innovations. Higher-order asymptotic theory enables us to evaluate the term structures of defaultable bonds. Numerical examples show that the effects of non-Gaussianity and the dependency of both risk-free rate and default process strongly influence the evaluation of defaultable bonds. As an application, we estimate the parameters of our proposed models for the Japanese corporate credit default swap market.

    KW - Credit risk

    KW - Edgeworth expansion

    KW - Short rates

    KW - Term structure

    KW - Vasicek model

    UR - http://www.scopus.com/inward/record.url?scp=84888841627&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84888841627&partnerID=8YFLogxK

    U2 - 10.1007/s10690-013-9169-0

    DO - 10.1007/s10690-013-9169-0

    M3 - Article

    VL - 20

    SP - 311

    EP - 344

    JO - Asia-Pacific Financial Markets

    JF - Asia-Pacific Financial Markets

    SN - 1387-2834

    IS - 4

    ER -